Alert archive / Louisiana / Flash Flood Warnings in 2017
Flash Flood Warning 22, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jul 1, 2017, 4:41 PM CDT for Union County, Arkansas; Claiborne Parish, Lincoln Parish, Union Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2017, 4:41 PM CDT (21:41 UTC)
- Expired
- Jul 1, 2017, 7:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Union County, AR, Claiborne Parish, LA, Lincoln Parish, LA, Union Parish, LA
The radar
The Shreveport radar (KSHV), 160 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 9.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 291 J/kg
- Mixed-layer CIN
- -252 J/kg
- Mixed-layer LCL
- 957 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
598
WGUS54 KSHV 012141
FFWSHV
ARC139-LAC027-061-111-020045-
/O.NEW.KSHV.FF.W.0022.170701T2141Z-170702T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
441 PM CDT SAT JUL 1 2017
The National Weather Service in Shreveport has issued a
* Flash Flood Warning for...
Southeastern Union County in south central Arkansas...
Union Parish in north central Louisiana...
Northeastern Claiborne Parish in northwestern Louisiana...
North central Lincoln Parish in north central Louisiana...
* Until 745 PM CDT
* At 440 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Huttig, Junction City, Farmerville, Bernice, Cooley, Marion,
Lisbon, Felsenthal, Spearsville, Lillie, Spencer, Aurelle, Oakland,
Haile, Taylorville, Linville, Summerfield, Bayou D Arbonne Lake,
Corney Lake and Lockhart.
Additional rainfall amounts of one to two inches are possible in the
warned area.
LAT...LON 3274 9288 3306 9289 3305 9211 3303 9211
3303 9209 3301 9207 3298 9208 3297 9207
3297 9208 3292 9207 3287 9208 3284 9206
3283 9207 3280 9205 3276 9206 3274 9205
$$
05What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 4:30 PM CDT, 11 minutes earlier.
Area forecast discussion, Jul 1, 4:30 PM CDT, 11 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 430 PM CDT Sat Jul 1 2017 .AVIATION... MVFR and IFR flight categories will prevail in and near the large band of showers and strong to severe thunderstorms spreading Northeast across extreme Northeast Texas and Southwest and South Central Arkansas and North Central Louisiana. In wake of the band of storms an area of light to moderate rain along with returning VFR flight conditions expected to return. For the evening and parts of early Sunday morning VFR will give way to MVFR and eventually IFR given the rain that fell over much of East and Northeast Texas and across South Arkansas and North Louisiana. Also returning Southerly low level flow will help returning gulf moisture over the region late tonight. MVFR will be returning near mid morning followed by VFR in the late morning to early afternoon. Surface winds will be variable overnight returning to South to Southwest 5-12 knots. /06/ && .PREV DISCUSSION... /issued 415 PM CDT Sat Jul 1 2017/ DISCUSSION... Cold pool cluster of tstms organized btwn TYR and GGG and accelerated ene into sw AR and extreme north LA. Airmass will be worked over into the early eve behind these storms, yet models strongly hinting at convective redevelopment. Will leave in 30 pops northern cwa this eve which does not include current activity movg thru. Upper ridge will begin to build into the area on Sunday, with frontal boundary just north of I-20 to begin lifting nwd and will leave low pops in northern sections of area on Sunday. Thereafter, pops to remain very low with upper ridge, with northern fringe of area enhancements dependent on evolution of ridge, as nw flow around topside may bring either diurnal overnight mcs near the area, or possible aftn development. Aftn temps to continue in lower to mid 90s, and may creep slightly upward thru the 90s thru the 4th of July Holiday wknd, although dewpoints in mid to upper 70s may lower just slightly. Nearly on the fence with LWA issuance, especially being a holiday wknd, but will give one more day for trends to set up after this current temporary convective induced cooling. Towards mid week, this upper ridge to begin to break down and southerly flow will deepen, allowing for isold to sct convection areawide./07/ && .PRELIMINARY POINT TEMPS/POPS... SHV 75 94 75 95 / 30 10 10 10 MLU 75 95 74 96 / 20 20 10 10 DEQ 73 90 73 92 / 30 30 20 20 TXK 74 93 75 93 / 30 20 20 10 ELD 74 94 74 93 / 30 20 20 10 TYR 75 93 75 95 / 30 10 0 10 GGG 74 94 74 95 / 30 10 0 10 LFK 75 94 74 96 / 20 10 0 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 06/07
Hazardous weather outlook, Jul 1, 11:37 AM CDT, 5 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1137 AM CDT Sat Jul 1 2017 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-021645- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1137 AM CDT Sat Jul 1 2017 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... A persistent area of showers and thunderstorms was slowly moving eastward into northeast Texas late this morning. Elsewhere across hte area, showers and thunderstorms are forecast to redevelop later this afternoon, mainly along a nearly stationary boundary located roughly near the interstate 20 corridor. Although organized severe weather is not expected, a damaging wind gust or two cannot be ruled out entirely. Locally heavy rainfall may also occur at a few locations. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Sunday another round of thunderstorms will be possible north of Interstate 20 mostly during the day. However, no severe weather is expected at this time. The first half of the work week is expected to be dry, but scattered showers and thunderstorms are forecast to return to the region for Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters is not anticipated through tonight. 07
In the hours before
Local storm report, Jul 1, 3:04 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
304 PM CDT SAT JUL 1 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG 4 WNW TYLER 32.36N 95.36W
07/01/2017 SMITH TX LAW ENFORCEMENT
WIND DAMAGE 45 MPH AT 11316 HWY 64 ROOF
LIFTED OFF TYLER COMMERCIAL KITCHENS.
&&
TWLocal storm report, Jul 1, 3:12 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
312 PM CDT SAT JUL 1 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND GST 1 NNW BENTON 32.71N 93.74W
07/01/2017 E60 MPH BOSSIER LA TRAINED SPOTTER
OBSERVED 60 MPH WIND GUST.
&&
TWLocal storm report, Jul 1, 3:29 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
329 PM CDT SAT JUL 1 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG 5 SSE NEW LONDON 32.21N 94.89W
07/01/2017 RUSK TX 911 CALL CENTER
TREES DOWN ON HWY 323 BETWEEN NEW LONDON AND
HENDERSON.
&&
TWSpecial weather statement, Jul 1, 3:50 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Shreveport LA
350 PM CDT SAT JUL 1 2017
ARZ073-LAZ005-006-012130-
Union AR-Lincoln LA-Union LA-
350 PM CDT SAT JUL 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION COUNTY...UNION
AND NORTHEASTERN LINCOLN PARISHES UNTIL 430 PM CDT...
At 349 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Farmerville, or 14 miles north of Claiborne, moving
northeast at 20 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Huttig, Farmerville, Strong, Lapile, Dubach, Marion, Felsenthal, D
Arbonne, Loch Lomon, New London, Spencer, Aurelle, Oakland, Haile,
Linville, Bayou D Arbonne Lake, Rocky Branch, Cecil, Shiloh and
Litroe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3260 9223 3270 9267 3326 9233 3328 9230
3326 9229 3325 9223 3321 9223 3321 9218
3316 9217 3316 9211 3310 9214 3303 9211
3303 9209 3301 9207 3297 9208 3292 9207
3287 9208 3284 9206 3276 9206 3274 9205
TIME...MOT...LOC 2049Z 223DEG 17KT 3275 9224
05Special weather statement, Jul 1, 4:16 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Shreveport LA
416 PM CDT SAT JUL 1 2017
ARZ060-061-072-012200-
Hempstead AR-Nevada AR-Columbia AR-
416 PM CDT SAT JUL 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR HEMPSTEAD...NEVADA AND NORTH
CENTRAL COLUMBIA COUNTIES UNTIL 500 PM CDT...
At 415 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Washington to near McNeil. Movement was
north at 60 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Magnolia, Hope, Prescott, Waldo, McNeil, Emmet, Blevins, Perrytown,
Rosston, Washington, Willisville, Bodcaw, Bluff City, McCaskill,
Ozan, Cale, Oakhaven, Waterloo, Falcon and Boughton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3395 9353 3396 9347 3396 9338 3390 9330
3384 9329 3380 9318 3382 9314 3378 9310
3341 9312 3328 9320 3342 9338 3344 9337
3344 9341 3377 9382 3401 9380
TIME...MOT...LOC 2115Z 200DEG 51KT 3378 9377 3338 9322
05Local storm report, Jul 1, 4:17 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
417 PM CDT SAT JUL 1 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG 5 SW JEFFERSON 32.72N 94.42W
07/01/2017 MARION TX LAW ENFORCEMENT
TREES DOWN AREA WIDE ON 2208 FM IN MARION.
&&
TWThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 10:58 PM CDT | Special Weather Statement | SHV | Howard | 47 min |
| Jul 1, 1:53 AM CDT | Special Weather Statement | SHV | Miller | 67 min |
| Jul 1, 3:02 AM CDT | Special Weather Statement | SHV | Columbia, Lafayette, Miller | 58 min |
| Jul 1, 4:03 AM CDT | Special Weather Statement | SHV | Columbia, Union | 57 min |
| Jul 1, 5:03 AM CDT | Special Weather Statement | SHV | Columbia, Union | 57 min |
| Jul 1, 2:35 PM CDT | Severe Thunderstorm Warning | SHV | Lafayette, Miller | 55 min |
| Jul 1, 2:42 PM CDT | Severe Thunderstorm Warning | SHV | Lafayette | 48 min |
| Jul 1, 3:26 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Lafayette, Miller, Nevada, Union | 64 min |
| Jul 1, 3:37 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Lafayette, Little River, Miller, Nevada and 1 more | 68 min |
| Jul 1, 4:04 PM CDT | Areal Flood Advisory | SHV | Little River, Miller | 3 hr |
| Jul 1, 4:11 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Lafayette, Nevada, Union | 64 min |
| Jul 1, 4:16 PM CDT | Special Weather Statement | SHV | Hempstead, Nevada | 44 min |
| Jul 1, 4:32 PM CDT | Areal Flood Advisory | SHV | Union | 3 hr |
| Jul 1, 5:12 PM CDT | Severe Thunderstorm Warning | SHV | Union | 18 min |
| Jul 1, 2:23 PM CDT | Severe Thunderstorm Warning | SHV | Caddo | 44 min |
| Jul 1, 3:50 PM CDT | Special Weather Statement | SHV | Union | 40 min |
| Jul 1, 5:02 PM CDT | Flash Flood Warning | SHV | Ouachita, Union | 3 hr |
Nearby
Flash Flood Warnings in Louisiana, 2017Flash Flood Warnings in Arkansas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.